This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
i have been extremely sick physically for about a year and a half. weight loss, gagging, rashes, we have not found out what it is. most doctors have suggested it is anxiety. i have finally given in and started taking zoloft 25 mg for about 2 months. it really hasnt helped much. my doctor has upped it to 50 mg and i have been on that dose for about 2 and 1/2 weeks. i have experienced some headaches, but mostly more anxiety. the last few days i have had shaky feelings in my head cant sit still and most disturbing, anxiety attacks that are lasting for hours. my doctor says it cant be the zoloft, but i know that it can. he wants me to try something else, lexapro, but it has taken me so long to finally try the zoloft, i really want to give it some time. he has agreed. heres my question, can the zoloft cause extreme agitation in the beginning of treatmetn along with nightmares? i take xanazx with it but it doesnt seem to help.
does the anxious feelings subside after taking zoloft for a while? how long does it take. should i hang in there with it?
i had taken paxil about 4 years ago for anxiety attacks and i dont remember it making my anxiety worse, maybe just in the first two weeks. i was on paxil for about a year,and it helped me tremendously, stopped taking it to try to becosme pregnant, and i experienced the worst withdrawals, zaps, tremors, crying. i will never go back on it, so i really want to give the zoloft a try.thanks for your help
Zoloft can cause excessive stimulation in many people, and you sound like you are one of them. When that happens, you have to lower the dose or try another medication. Adding klonopin instead of xanax might also help, but remember that withdrawal from xanax without replacement with klonopin has to be gradual.
I can tell you that I tried Zoloft around 1995 and it made
my anxiety so bad that I could barely function. I too felt like I was in a constant state of a panic attack. I finally stopped taking it after 1 week and was terrified of trying another SSRI
because of how Zoloft made me feel. I finally gave in about 9 weeks ago and started taking 10 mg. of Lexapro and I love it. I started out on just 5 mg. and then upped it to 10mg. after a couple of months. It has truly helped me get rid of alot of my anxiety. I'm so glad I tried it, I would recommend it!
well, my doctor did suggest lexapro, but i am leary at taking something so new. i was hoping that i would just need to adjsut to the zoloft. thought i would give it another week or so. if not i was considering trying paxil again. i cant believe how tough this is. thanks
i also had a bad experience with zoloft. i have anxiety real bad consisting of head tremors and the zoloft made me feel worse. im not trying to scare you out of taking it because it helped other people i know, but i didnt like it. i also felt like i didnt care about anything in the world at all, if that makes any sence. i just wanted to say that i tried every single uptake ( prozac,zoloft,paxil,ect.) and couldnt take any of the on coke side affects. i just took lexipro , 5mg and so far i dont feel a thing. wahoo! , i hope it works for me. i also have a sister that took it for anxiety and she said she feels great. just something to think about if the zoloft dont work. take care.
Half the people like Paxil the other half like Zoloft...
I'm on Paxil only 10MG and it's giving me weird dreams and making the anxity worse that I was already on Xanax for....
I have been doing so much research online since the first of the year with myself getting sicker, I am seeing an inner ear doctor on the 10th, I believe after that I will no longer need the Paxil...I also believe I will be able to cut way down on my Xanax....the mind plays hell on the body and anxiety....
I am not a medical doctor, but I am pretty positive that zoloft and other such meds can work to increase anxiety in some people, rather than decrease it. Unfortunately many "well meaning" doctors will give you a condescending pat on the head and say that the anxiety is "in your mind" or that yous should go on more meds. I wish this wasn't the case, but it seems commonplace where I live.
I'd suggest getting all the information you can before doing anything different, whether it be taking a different med or getting off the meds. Remember that EVERYONE is different, and in your case it just might be a matter of waiting things out a bit and seeing if these meds start working the way they should. I know that for me, my limit of waiting to see if things work out is about three weeks or so...but this is just my guideline I chose after doing my own research.
I think the bottom line is that YOU know your mind and body better than any stranger. Don't underestimate your ability to discern the difference between what is acceptable or unacceptable for YOU personally. If you truly feel that these drugs are harming you, then you are probably right. But if you feel that you'd benefit more from a different drug, you are probably right about that too.
Good luck and God bless.
I also wanted to quickly mention that if you have an aversion to paxil (which it seems that you might) then I don't think it would be wise to go back on it, without trying other routes. Paxil isn't for everyone, and I am living testimony for that, regardless of what the "professionals" will tell you. Perhaps you should do some of your own research to find out about other meds, and alternative treatments? Remember that aside from the brand new quick fix meds out there, there are several herbal remedies that can be helpful for anxiety. Also, excersise and proper diet never hurts.
I really hope things work out for you. Please stay strong.
All the SSRI meds have listed as possible side-effects anxiety, depression and one that can be bad is akathisia. Akathisia is greek for can't sit still. It can be what causes agitation, violence, Have a enzyme test for P450/CYP2D6. If these this enzyme is weak in your body then you will have a build up of the drug in your system. If you body does not metabolize the drug then you have a toxic build up much like an overdose. The toxic buildup is when you will have the severe side-effects like depersonalization,hallucinations,amnesia,decreased libido etc.
I started taking Paxil almost 3 months ago and started having hand tremors when I got up in the middle of the night or in the morning. They only lasted a few seconds but it was frightening. I saw my doctor yesterday and he acted like the side effects were nothing to worry about. Last night for the first time I had a head tremor and hand tremor in the middle of the night. I couldn't go back to sleep for a long while after that. I am glad to be able to read about other peoples experiences with other medicines. I am going to go off of Paxil and check into Lexapro. Thanks everyone for your messages.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.